Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
188 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes excessive weight gain while on Lyrica?

Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3129 Questions

default
Posted on Mon, 29 Aug 2016 in Medicines and Side Effects
Question: What can be done to avoid weigh gain with Lyrica ( Pregabalin)?
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 2 hours later
Brief Answer:
suggestions

Detailed Answer:
Hello and welcome,

I am sorry you have been gaining weight while on Lyrica.

If it has been a lot of weight gain in a short amount of time, you should talk with your doctor about it. Your doctor may want to test your thyroid (TSH, T4 blood tests) and blood sugar (A1C) to make sure there aren't medical causes for your weight gain.

You can try to control your weight by increasing vegetables, and decreasing refined carbohydrates, such as white flour, pasta, etc. Avoid sweets and anything with added sugar. Try to decrease overall portions sizes.

You may want to work with a dietician/nutritionist too, to help you with finding healthy foods that have a low calorie, low glycemic index, such as sweet potatoes (instead of white potatoes).

Increasing exercise may not help you lose pounds directly, but does help your body handle sugars better, and has also been found to decrease cravings.

I hope this information helps. We also have a nutritionist that answers questions on this site at times so if you repost your question for a second opinion, you can write at the beginning of your question "For nutritionist".


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  
Medical Topics ,   ,  

Recent questions on  Glycemic index

doctor1 MD

32 y/o female, no known major medical problems - depression, hay fever. Notice the past few times I've eaten pizza I get severe diarrhea, almost...

doctor1 MD

Hi , I have excessive hair growth on face like chin and side lock's I have started taking familon .. is it safe taking familon ? Will it effects ?...

doctor1 MD

I am exercising 4-5 times a week since I was 22 year old, I cut down eating, fried food, sugar food except the fruits rice or bread on meal...

doctor1 MD

Hi Doctor, My name is XXXX XXXXXXX and I am a 34 year old male. In the last 1-2 year I have gained weight, almost 10 kilos (currently I am 88 kgs)....

doctor1 MD

My 22 mos old son's Hemoglobin A1c came back as 6.0 high % 4.8 - 5.6 01
under that info it state
increased risk for diabetes: 5.7 - 6.4
Diabetes:...

doctor1 MD

Sir i am using mixtard 22 and 20 units in the morning and night and pg+mt+gp tablet 1 in the after noon. Glycemic control is good. i am taking met...